Post Stenting Phase 1

Ditulis oleh: pada tanggal Heart Health Consultation

My 60 years old father who is heavy smokers and had diabetes, got acute heart attack on August 2, 2012. Catheter was inserted on him on the end of September 2012 and he was advised to undergo bypass. After looking for a second opinion from another doctor, two doctors said he can undergo stenting, so he had to undergo insertion of 3 stents in the two main vessel at the beginning of the November, 2012.

Immediately after got heart attack, he quit smoking and diet. Now, his blood sugar level is normal (HbA1c 6.5) and his blood pressure is 110-120/60-70, his cholesterol level is also normal (about 100).

In the last 2-3 months, he often feels “maag” which is caused by consumption of plavix and ascardia. Ascardia was replaced into pletaal and and he also got additional ulcer drugs, pantozol / nexium and inpepsa than Rantin which had consumed earlier due to “maag” symptoms get worse. However, it doesn’t help.

In the last 1-2 week, his blood pressure was up and down like a yoyo. At night, it may reach 190/90. He also had entered the emergency room due to shaking and could not urinate. After hospitalized for about 1-2 days and got normal examination results, he only got additional antihypertisive drugs and xanax + cendocard.
He will undergo stenting again ( two more stent on the same blood vessel) in the beginning of January. Is it safe? How to figure out a solution to his “maag” and blood pressure?
thank you

January 04, 2013
By : Erni Lusiani

Dear Mrs. Erni ,

Many cases like this happen, especially in the elderly with comorbidities such as diabetes mellitus , hypertension . Heart problems in adults especially the elderly are rare stand-alone . Usually adult patients with heart problems will come with one or more co-morbidities .

Stenting is relatively safe , with a risk of severe complications from 1.6 to 2 % . However, this number can be increased for example in cases of complex coronary artery blockage or blocked blood vessels in the main left blood vessel. In addition there are other factors such as advanced age , diabetes , decreased cardiac pump function, impaired renal function or a history of heart attack with extensive damage to the heart muscle . The doctor will detect these factors and will provide special preparation in patients with one or more of these factors .

In the case of your father , before following stent insertion, the doctor will assess the priority given that there are some circumstances that can cause complications during and post stenting . if there is an urgent heart problems to save lives then stenting can be performed immediately. If stenting is not urgent, gastric complaint, urinate problem and uncontrolled blood pressure could be explored and given appropriate therapy.

“Maag” in older people is usually associated with organic disorders such as wounds , ulcers or tumors in the stomach . Some patients with suspicion of gastric bleeding or significant organic disorders , is recommended to undergo endoscopy screening for diagnosing gastric disorders so that they can be given the proper treatment. In the process of insertion and post- stenting, a combination of ” blood thinning medication ” is used . Most drugs cause irritation to the stomach lining , coupled with their characteristics that makes the blood more ” watery ” , which will increase the risk of bleeding . When the stomach has previous abnormality , bleeding will be more likely to occur . If heavy bleeding occurs , blood thinning medications was forced to stop as if the blood-thinning drug is stopped , the risk of blockage on the newly installed stent will increase . Patients who have recently undergone stenting, especially drug-coated stents ( DES stent ) will be encouraged to consume at least two blood-thinning drugs ( actually anti- platelet aggregation ) for 12 months , then 1 drug will be continued long term if there are no contraindications or severe complications that make drugs must be stopped .

We as physicians will assess priorities when faced with such a situation . Any action or definitely drug given on the basis of “risk and benefit ” , however, patient safety is the most important thing .

Urination problem also require special attention . In the elderly may be related to abnormalities in the urinary tract , which is often found enlarged prostate and kidney disorders . Less fluid , use of certain drugs such as pain -reducing medication , blood pressure medication ACE-Inhibitor/ARB class ( such as captopril , lisinopril , valsartan , candesartan , and others) may contribute to or exacerbate existing disorders . So, it is important to consult with doctor .

Blood pressure should be controlled in diabetic patients who have experienced complications . In the case of your father , complications have occurred, ie a heart attack . Uncontrolled hypertension can also worsen heart function . Cause of uncontrolled blood pressure is usually multi – factors such as adherence to medication ( medication side effects often make patients stop treatment ) , discipline against low-salt diet , body weight , the use of other drugs such as pain medications ( such as epigastric pain) and other accompanying diseases such as renal impairment . The pain and stress factors can also trigger an increase in blood pressure . Consider the regularity of your father to take the medicine and consult a doctor with a history of drug consumption.

Thus the explanation that can be given . Hopefully your dad can get better soon and if there are further questions we are ready to help .

Regards ,

Rachmat Hamonangan, MD. FINASIM

Posted: August 1, 2013 at 2:13 pm, Last Updated: September 21, 2013 at 2:15 pm

Add a Comment

  • Hubungi Kami
    admin@kardioipdrscm.com
    Telp. +62 (21) 31934636
    Fax.
    +62 (21) 3161467
    Jl. Diponegoro No. 71 Jakarta 10430